Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 142, NWS Milwaukee, WI

September 7, 2005Sauk County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Sep 7, 2005, 2:31 PM CDT for Sauk County, Wisconsin. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 7, 2005, 2:31 PM CDT (19:31 UTC)
Expired
Sep 7, 2005, 3:03 PM CDT
In force
32 min
Issued by
NWS Milwaukee, WI
Area
Counties, with a storm outline in the text

County Sauk County, WI

The radar

The La Crosse radar (KARX), 91 km from the middle of the area, began a volume at 19:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.5 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2005-09-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 870 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2005-09-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
870 J/kg
Mixed-layer CIN
-89 J/kg
Mixed-layer LCL
906 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMKX 071931
SVRMKX
WIC111-072030-
/O.NEW.KMKX.SV.W.0142.050907T1931Z-050907T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
231 PM CDT WED SEP 7 2005

THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SAUK COUNTY IN SOUTH CENTRAL WISCONSIN

* UNTIL 330 PM CDT

* AT 228 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR LA VALLE...OR ABOUT 10 MILES NORTHWEST OF
  REEDSBURG...AND MOVING EAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL NORTHERN SAUK COUNTY AROUND 250 PM CDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4363 9029 4357 9028 4356 9018 4352 8981
      4364 8980

$$

WOOD
3 follow-up statements
000 
WWUS53 KMKX 071945
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
244 PM CDT WED SEP 7 2005

WIC111-072030-
/O.CON.KMKX.SV.W.0142.000000T0000Z-050907T2030Z/
SAUK WI-
244 PM CDT WED SEP 7 2005

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT 
FOR SAUK COUNTY...

AT 244 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL
AND STRONG WINDS TO 60 MPH. THIS STORM WAS LOCATED JUST EAST OF LA 
VALLE...MOVING EAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  JUST WEST OF LAKE DELTON AT 300 PM CDT

LAT...LON 4363 9022 4358 9021 4356 9018 4352 8981
      4364 8980

$$

KAPELA
000 
WWUS53 KMKX 071959
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
258 PM CDT WED SEP 7 2005

WIC111-072030-
/O.CON.KMKX.SV.W.0142.000000T0000Z-050907T2030Z/
SAUK WI-
258 PM CDT WED SEP 7 2005

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT 
FOR SAUK COUNTY...

AT 258 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED OVER NORTH CENTRAL SAUK COUNTY...OR ABOUT 5 MILES NORTH OF 
NEAR REEDSBURG...MOVING EAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  JUST WEST OF LAKE DELTON AT 315 PM CDT

OTHER SCATTERED THUNDERSTORMS WERE FOUND OVER WESTERN SAUK COUNTY IN 
THE LIME RIDGE TO HILL POINT AREA. THESE STORMS WILL MOVE EAST AT 25 
MPH AND COULD BECOME SEVERE AS WELL. PEOPLE IN THE BARABOO TO HILL 
POINT AREA SHOULD BE ON THE LOOKOUT FOR THESE STORMS.

LAT...LON 4363 9010 4359 9008 4356 9014 4352 8981
      4364 8980

$$

KAPELA
000 
WWUS53 KMKX 072003
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
302 PM CDT WED SEP 7 2005

WIC111-072012-
/O.CAN.KMKX.SV.W.0142.000000T0000Z-050907T2030Z/
SAUK WI-
302 PM CDT WED SEP 7 2005

...THE SEVERE THUNDERSTORM WARNING FOR SAUK COUNTY IS CANCELLED...

THE STORM THAT PROMPTED THE WARNING FOR SAUK COUNTY HAS DIMINISHED 
IN STRENGTH AND IS NO LONGER SEVERE...THEREFORE THE WARNING HAS BEEN 
CANCELLED. 

SCATTTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO AFFECT SAUK 
COUNTY THROUGH THIS AFTERNOON AND EVENING.

LAT...LON 4363 9010 4359 9008 4356 9014 4352 8981
      4364 8980

$$

KAPELA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 3:30 AM CDT, 11 hours 1 minute earlier.

Area forecast discussion, Sep 7, 3:30 AM CDT, 11 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
330 AM CDT WED SEP 7 2005

.DISCUSSION...FORECAST FOCUS ON PRECIPITATION CHANCES THROUGH
THURSDAY NIGHT.

SFC PRESSURE PATTERN REMAINS ON THE WEAK SIDE ACRS UPR MIDWEST TNGT.
VRY SLOW MOVEMENT TO THE FRONT...THO MODELS TEND TO PUSH THIS
BOUNDARY THROUGH TODAY. SOME CAPE EXPECTED TO DEVELOP TODAY BUT NOT
CONVINCED THAT IT WILL BE AS GENEROUS AS NAM BUFFY SOUNDINGS
INDICATE. NAM SHOWS ONLY A WEAK VORT LOBE FLOPPING ACRS FM IA THIS
AFTN THO H7 VV A BIT MORE IMPRESSIVE. H8 CONVERGENCE...ALBEIT WEAK...
DOES COINCIDE WITH TIME OF MAX HEATING TODAY. WILL MAINTAIN A LOW
POP WITH THIS SCENARIO.

FCST FOCUS SHIFTS TO LATER THU INTO THU NGT AS NAM/NGM SHOW
REASONABLE LOOKING POTENT VORT COMING ACRS IN THE FLOW. GFS APPEARS
TO BE SUFFERING FROM ITS USUAL CONVECTIVE FEEDBACK PROBLEMS. H8
MOIST FLUX CONV OVERLAID WITH H2 UPR DVRG IMPLIES FAIRLY DEEP LIFT
WITH THIS SYS. INSTAB DEPENDENT ON WHERE SFC FRONT SETS UP. GFS
BRINGS FRONT BACK NORTH INTO CWA THU NGT WHILE NAM/NGM WELL SOUTH
OF BORDER WITH FRONTAL POSITION. UKMET SHOWING A BIT OF A
COMPROMISE POSN WITH BOUNDARY VCNTY SRN WI/NRN IL LATER THU/THU
NGT. SPC KEYING ON LOCALES SOUTH AND WEST FOR HIGHEST SVR THREAT...
THO GIVEN DYNAMICS FRONTAL POSN WILL BE KEY. FOR NOW WILL RAISE
POPS TO LIKELY CAT.

ADVERTISED WARMUP STILL ON TRACK FOR WEEKEND AND INTO ERLY NEXT WEEK
AS UPR RDG BUILDS ACRS MIDWEST.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Sep 7, 10:50 AM CDT, 3 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1050 AM CDT WED SEP 7 2005

WIZ046-047-051-052-056>060-062>072-080945-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
1050 AM CDT WED SEP 7 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT OVER
SOUTH CENTRAL AND SOUTHEAST WISCONSIN. THE STORMS ARE NOT EXPECTED
TO BE SEVERE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY AFTERNOON
AND THURSDAY NIGHT. THE PRIMARY THREAT WOULD BE DAMAGING WINDS AND
LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

LMZ643>646-665-080945-
SHEBOYGAN TO PORT WASHINGTON-
PORT WASHINGTON TO NORTH POINT LIGHTHOUSE-
NORTH POINT LIGHTHOUSE TO WIND POINT-
WIND POINT TO WINTHROP HARBOR ILLINOIS-
WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE-
1050 AM CDT WED SEP 7 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AN TONIGHT. A FEW
STORMS COULD PRODUCE WINDS TO NEAR 35 KNOTS.

DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS THURSDAY NIGHT. SOME OF THE
STORMS COULD APPROACH SEVERE LIMITS.

HENTZ/REM

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 7, 3:00 PM CDTSevere Thunderstorm WarningMKXMarquette23 min
Sep 7, 3:14 PM CDTSevere Thunderstorm WarningMKXGreen Lake31 min
Sep 7, 3:52 PM CDTSevere Thunderstorm WarningMKXRock40 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.